Indiana, 2004

Flash Flood in Indiana, May 30, 2004

May 30, 2004 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 30, 4:00 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, May 30, 4:00 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT SUN MAY 30 2004

.DISCUSSION...

WITH SIGNIFICANT WAA GOING ON...SFC TEMPS ACROSS THE AREA WERE VERY
WARM...ALONG WITN THE DEWPOINTS. IN FAIRFIELD AND CARBONDALE
IL...TEMPS WERE AROUND 90 DEG WITH DEWPOINTS IN THE UPPER 70S.
SKIES HAD BECOME TEMPORARILY PARTLY CLOUDY MEANWHILE JUST AHEAD OF
THE MAJOR LINE OF STORMS MOVING THRU CENTRAL MO. EARLIER SPOTTY
CONVECTION PROVED TO HAVE TORNADIC CHARACTERISTICS...WITH SOME
TORNADO REPORTS AND NUMEROUS FUNNEL CLOUDS.

MESOETA...WHICH IS A LITTLE SLOWER THAN GFS/NGM IN THE VERY NEAR
TERM...INDICATES THAT THE FAVORABLE SHEAR PROFILE SHOULD BEGIN TO
DIMINISH IN THE NWRN HALF OF THE FCST AREA BY 03Z...WITH ALL BUT THE
FAR SERN CORNER EXPERIENCING BACKING WITH HEIGHT/CAA BY 09Z. CAPES
ARE EXPECTED TO DROP TO AROUND 1000 J/KG BY AROUND 03Z. WITH LINE OF
STORMS NOW APPROACHING OUR PART OF SEMO...WE WILL BE ON ALERT FOR
TORNADOES ESPECIALLY IN THE EARLY EVENING NORTH OF THE OHIO RIVER
AND STRAIGHT LINE WINDS LATER IN THE EVENING SOUTH OF THE OHIO
RIVER.

AS NEGATIVELY TILTED 500MB LOBE MOVES EAST...SOME SHOWERS...AND EVEN
A THUNDERSTORM OR TWO...ARE POSSIBLE JUST AFTER SUNRISE FOR THE FAR
SERN PART OF THE AREA. THE PARENT LOW WILL BEGIN TO MERGE WITH A
CYCLONIC FEATURE OVER THE NERN U.S. BY WED. THIS WILL BRING ANOTHER
COLD FRONT THRU THE REGION AND THE POSSIBILITY OF MORE SHOWERS AND
THUNDERSTORMS. NWRN MID LVL FLOW WILL CONTINUE THRU FRI /DAY5/...
WITH ENUF MOISTURE IN THE COLUMN TO NOT CALL THE SKY COVER MOSTLY
CLEAR.

DAY6 AND DAY7...GFS INDICATES DOUBLE BARRELLED 500 MB S/WVS AND SFC
LOWS TO THE NORTH AND THE SOUTH OF THE FCST AREA ARE TO MOVE EAST IN
OUR VICINITY. THESE FEATURES WILL BE IMBEDDED IN A LONG WAVE TROF IN
THE EAST PART OF THE COUNTRY. IT APPEARS ATTM THAT THE TWO SYSTEMS
WILL MERGE INTO A SINGLE 500MB S/WV BY SUN /DAY7/ AND WILL INCLUDE A
FROPA BY LATE SUN ACROSS THE FCST AREA...ENDING WHATEVER RAIN CHCS
THERE ARE...WHICH ARE ONLY ABOUT ONE IN THREE ON SUN.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE
IL...NONE
IN...NONE

&&

DB
Hazardous weather outlook, May 30, 5:48 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT SUN MAY 30 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-311000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
648 PM CDT SUN MAY 30 2004

...TORNADO WATCHES IN EFFECT FOR MUCH OF THE QUAD STATE THROUGH AT
LEAST 1 AM CDT MONDAY...

...HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER MUCH OF THE
QUAD STATE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING FOR THE
ENTIRE QUAD STATE...EXCEPT FOR CARTER COUNTY IN SOUTHEAST MISSOURI.

A SOLID LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD
ACROSS THE ENTIRE QUAD STATE THROUGH THE EVENING AND INTO THE
OVERNIGHT HOURS.  DAMAGING WINDS...TORNADOES...AND LARGE HAIL WILL BE
POSSIBLE WITH THE LINE OF STORMS.  IN ADDITION HEAVY RAINFALL MAY
LEAD TO SOME FLOODING PROBLEMS ALONG THE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE MISSISSIPPI AND OHIO RIVERS ARE FORECAST TO RISE OVER FLOOD STAGE
AT MANY LOCATIONS. THE FLOODING IS FORECAST TO BE MAINLY
MINOR...ALTHOUGH AGRICULTURAL INTERESTS WITH CROPS IN THE BOTTOMLANDS
WILL BE SIGNIFICANTLY AFFECTED. REFER TO THE LATEST FLOOD STATEMENTS
AND WARNINGS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGHOUT THE QUAD STATE.

DRS

In the hours before

Special weather statement, May 30, 8:21 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT SUN MAY 30 2004

ILZ075>078-080>094-KYZ001>006-MOZ076-086-087-100-107>112-114-310300-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-
CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-
GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL-
JOHNSON IL-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-
PERRY IL-PERRY MO-POPE IL-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-
STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-
WILLIAMSON IL-
921 PM CDT SUN MAY 30 2004

...TORNADO WATCH NUMBER 342 HAS BEEN CANCELED...

AT 920 PM...WEATHER SERVICE RADAR INDICATED THAT THE THREAT FOR
SEVERE WEATHER HAD PUSHED EAST OF THE WATCH AREA.  THEREFORE...
TORNADO WATCH NUMBER 342...PREVIOUSLY IN EFFECT FOR SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WESTERN
KENTUCKY...HAS BEEN CANCELED.

DRS
Local storm report, May 30, 8:33 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     ROCKPORT                37.88N 87.05W
05/30/2004                   SPENCER            IN   EMERGENCY MNGR

            TREES DOWN WITH POWER OUTAGES IN ROCKPORT AND ACROSS THE
            COUNTY. TREES ON FIRE IN DALE NEAR STRUCTURE.

&&

RJP
Local storm report, May 30, 8:39 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     HICKMAN                 36.56N 89.19W
05/30/2004                   FULTON             KY   EMERGENCY MNGR

            TREES DOWN ACROSS A FEW ROADS BLOCKING TRAFFIC IN
            HICKMAN. NUMEROUS LARGE LIMBS DOWN IN POWER LINES ALONG
            THE BLUFF AND THROUGHOUT THE COUNTY.

&&

RJP
Local storm report, May 30, 8:42 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     UNIONTOWN               37.77N 87.93W
05/30/2004                   UNION              KY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

&&

RJP
Local storm report, May 30, 9:21 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TORNADO          5 W PADUCAH             37.07N 88.73W
05/30/2004                   MCCRACKEN          KY   NWS EMPLOYEE

            BRIEF TOUCHDOWN ONE MILE EAST OF WFO PADUCAH. DISSIPATED
            QUICKLY.

1230 PM     FUNNEL CLOUD     6 NE PADUCAH            37.13N 88.56W
05/30/2004                   MASSAC             IL   PUBLIC

            REPORTED BY PUBLIC ALONG RIVERFRONT IN PADUCAH LOOKING
            NORTH INTO ILLINOIS.

0222 PM     TORNADO          6 N ELKTON              37.24N 90.97W
05/30/2004                   REYNOLDS           MO   EMERGENCY MNGR

            TOUCHDOWN 2 MILES SOUTH OF CEDAR GROVE AT COLD BANK ROAD
            AND ST HIGHWAY 507.

0222 PM     TORNADO          6 N ELKTON              36.90N 87.16W
05/30/2004  F1               TODD               KY   EMERGENCY MNGR

            TOUCHDOWN 2 MILES SOUTH OF CEDAR GROVE NEAR COLD BANK
            ROAD AND ST HIGHWAY 508.

0239 PM     HAIL             MADISONVILLE            37.34N 87.51W
05/30/2004  0.50 INCH        HOPKINS            KY   LAW ENFORCEMENT

            HAIL OCCURRED HALFWAY BETWEEN MADISONVILLE AND MORTONS
            GAP.

0244 PM     TORNADO          5 S MADISONVILLE        37.26N 87.51W
05/30/2004                   HOPKINS            KY   EMERGENCY MNGR

            BETWEEN THE TOWNS OF EARLINGTON AND MORTONS GAP.
            STRUCTURAL DAMAGE TO SOME BUILDINGS AND NUMEROUS TREES
            DOWN.

0258 PM     FUNNEL CLOUD     1 W BREMEN              37.36N 87.24W
05/30/2004                   MUHLENBERG         KY   FIRE DEPT/RESCUE

0312 PM     TORNADO          1 S MASONVILLE          37.66N 87.03W
05/30/2004                   DAVIESS            KY   EMERGENCY MNGR

            BRIEF TOUCHDOWN IN CORNFIELD.

0333 PM     FUNNEL CLOUD     1 NW KNOTTSVILLE        37.78N 86.92W
05/30/2004                   DAVIESS            KY   EMERGENCY MNGR

0601 PM     TSTM WND GST     13 E PIEDMONT           37.15N 90.46W
05/30/2004  50 MPH           WAYNE              MO   EMERGENCY MNGR

            AT THE INTERSECTION OF HWY 34 AND 67 IN SILVA.

0615 PM     FUNNEL CLOUD     MILLERSVILLE            37.42N 89.80W
05/30/2004                   CAPE GIRARDEAU     MO   LAW ENFORCEMENT

            FUNNEL CLOUDS OBSERVED ALONG THE BOLLINGER AND CAPE
            GIRARDEAU COUNTY LINES BY LAW ENFORCEMENT.

0627 PM     FUNNEL CLOUD     25 NW CARBONDALE        37.98N 89.54W
05/30/2004                   PERRY              IL   LAW ENFORCEMENT

            NEAR TRICO HIGH SCHOOL IN JACKSON COUNTY.

0632 PM     TORNADO          5 S MURPHYSBORO         37.70N 89.34W
05/30/2004                   JACKSON            IL   EMERGENCY MNGR

            BRIEF TOUCHDOWN.

0640 PM     FUNNEL CLOUD     12 N CAPE GIRARDEAU     37.48N 89.55W
05/30/2004                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            OVER NEELYS LANDING.

0643 PM     TSTM WND GST     4 N CHRISTOPHER         38.03N 89.05W
05/30/2004  60 MPH           FRANKLIN           IL   EMERGENCY MNGR

0643 PM     TSTM WND DMG     DU QUOIN                38.00N 89.24W
05/30/2004                   PERRY              IL   PUBLIC

            TREE AND POWER LINE DOWN ON JEFFERSON ST.

0655 PM     TSTM WND DMG     1 N BUCKNER             38.00N 89.02W
05/30/2004                   FRANKLIN           IL   TRAINED SPOTTER

            SMALL TREES AND LARGE TREE LIMBS DOWN.

0656 PM     HAIL             4 W CHRISTOPHER         37.97N 89.13W
05/30/2004  0.75 INCH        FRANKLIN           IL   TRAINED SPOTTER

            REPORTED IN THE COMMUNITY OF MULKEYTOWN.

0700 PM     TSTM WND DMG     KARNAK                  37.29N 88.98W
05/30/2004                   PULASKI            IL   EMERGENCY MNGR

            NUMEROUS SMALL TO MEDIUM SIZE LIMBS DOWN. LIMBS DOWN ON A
            VEHICLE, CAMPER, AND HOUSE IN KARNAK. LARGE LIMB DOWN IN
            FRONT OF TOWN BAPTIST CHURCH.

0703 PM     TSTM WND GST     THEBES                  36.38N 89.47W
05/30/2004  60 MPH           LAKE               TN   TRAINED SPOTTER

            TREES DOWN WITH INJURIES REPORTED. ANOUNT OF INJURIES
            UNKNOWN.

0708 PM     TSTM WND DMG     WAYNE CITY              38.35N 88.59W
05/30/2004                   WAYNE              IL   LAW ENFORCEMENT

            WIND DAMAGE AND PEA SIZE HAIL.

0718 PM     TSTM WND GST     7 SE MARION             37.66N 88.85W
05/30/2004  50 MPH           WILLIAMSON         IL   EMERGENCY MNGR

            HEAVY RAINFALL AT GRASSY LAKE RAD AND ST HIGHWAY 148.

0720 PM     TSTM WND DMG     GOREVILLE               37.56N 88.97W
05/30/2004                   JOHNSON            IL   EMERGENCY MNGR

            WIND ESTIMATED 60 MPH. PEA SIZE HAIL ALSO.

0722 PM     TSTM WND GST     HARRISBURG              37.74N 88.55W
05/30/2004  65 MPH           SALINE             IL   LAW ENFORCEMENT

            TREES DOWN IN HARRISBURG, STONEFORT, AND CARRIER MILLS.
            POWER LINES DOWN IN CARRIER MILLS. TREE DOWN ON CAR ON
            ROUTE 34 NORTH OF HARRISBURG.

0725 PM     TORNADO          CREAL SPRINGS           37.62N 88.84W
05/30/2004                   WILLIAMSON         IL   EMERGENCY MNGR

            BRIEF TOUCHDOWN REPORTED BETWEEN CREAL SPRINGS AND NEW
            BURNSIDE ON ROUTE 166. RELAYED FROM JOHNSON COUNTY EMA.

0730 PM     FUNNEL CLOUD     NORRIS CITY             37.98N 88.33W
05/30/2004                   WHITE              IL   LAW ENFORCEMENT

            REPORTED NEAR THE HAMILTON/WHITE COUNTY LINE

0730 PM     TSTM WND DMG     SHAWNEETOWN             37.71N 88.17W
05/30/2004                   GALLATIN           IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN SHAWNEETOWN.

0740 PM     TSTM WND GST     2 W KEVIL               37.08N 88.92W
05/30/2004  65 MPH           BALLARD            KY   NWS EMPLOYEE

            WIND ROCKING VEHICLE WHILE PARKED.

0748 PM     TSTM WND GST     7 W PADUCAH             37.07N 88.76W
05/30/2004  58 MPH           MCCRACKEN          KY   OFFICIAL NWS OBS

0755 PM     TSTM WND GST     LONE OAK                37.04N 88.67W
05/30/2004  60 MPH           MCCRACKEN          KY   BROADCAST MEDIA

0812 PM     TSTM WND DMG     UNIONTOWN               37.77N 87.93W
05/30/2004                   UNION              KY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0813 PM     TSTM WND GST     UNIONTOWN               37.77N 87.93W
05/30/2004  60 MPH           UNION              KY   EMERGENCY MNGR

0815 PM     TSTM WND GST     MORGANFIELD             37.68N 87.91W
05/30/2004  60 MPH           UNION              KY   TRAINED SPOTTER

0815 PM     TSTM WND DMG     SALEM                   37.27N 88.24W
05/30/2004                   LIVINGSTON         KY   EMERGENCY MNGR

            ROOF TORN OFF MOTOR HOME ON HIGHWAY 60 BETWEEN SALEM AND
            BURMA.

0822 PM     TSTM WND GST     10 ENE MOUNT VERNON     37.99N 87.73W
05/30/2004  50 MPH           POSEY              IN   LAW ENFORCEMENT

            WIND GUST REPORTED IN ST. PHILIP.

0824 PM     TSTM WND GST     CALVERT CITY            37.03N 88.35W
05/30/2004  50 MPH           MARSHALL           KY   TRAINED SPOTTER

            VERY HEAVY RAIN AS WELL

0830 PM     TSTM WND DMG     HICKMAN                 36.56N 89.19W
05/30/2004                   FULTON             KY   EMERGENCY MNGR

            TREES DOWN ACROSS A FEW ROADS BLOCKING TRAFFIC IN
            HICKMAN. NUMEROUS LARGE LIMBS DOWN IN POWER LINES ALONG
            THE BLUFF AND THROUGHOUT THE COUNTY.

0833 PM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
05/30/2004  55 MPH           VANDERBURGH        IN   EMERGENCY MNGR

0834 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/30/2004  0.75 INCH        VANDERBURGH        IN   TRAINED SPOTTER

            ALSO 50 MPH WINDS ESTIMATED.

0838 PM     TSTM WND DMG     CLINTON                 36.67N 88.99W
05/30/2004                   HICKMAN            KY   EMERGENCY MNGR

            POWER OUTAGES AND TREES DOWN IN THE CITY OF CLINTON AND
            AROUND THE FULGHAM AND OAKTON AREAS.

0840 PM     TSTM WND DMG     CLINTON                 36.67N 88.99W
05/30/2004                   HICKMAN            KY   EMERGENCY MNGR

            NUMEROUS TREES AND TREE LIMBS DOWN. POWER OUTAGES AND
            SOME FLASH FLOODING.

0840 PM     TSTM WND GST     4 E HENDERSON           37.84N 87.51W
05/30/2004  60 MPH           HENDERSON          KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN BLOCKING ROADS.

0842 PM     TSTM WND GST     NEWBURGH                37.95N 87.40W
05/30/2004  47 MPH           WARRICK            IN   TRAINED SPOTTER

0843 PM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
05/30/2004  57 MPH           VANDERBURGH        IN   EMERGENCY MNGR

0845 PM     TSTM WND GST     1 E WATER VALLEY        36.57N 88.79W
05/30/2004  60 MPH           GRAVES             KY   EMERGENCY MNGR

0846 PM     TSTM WND DMG     NEWBURGH                37.95N 87.40W
05/30/2004                   WARRICK            IN   TRAINED SPOTTER

            SEVERAL TREES DOWN ACROSS THE NEWBURGH AREA. TWO HOMES
            WITH SIGNIFICANT DAMAGE AT MAIN AND JEFFERSON STREETS.
            TREES BLOCKING SHARON ROAD IN NEWBURGH.

0848 PM     FLASH FLOOD      CLINTON                 36.67N 88.99W
05/30/2004                   HICKMAN            KY   EMERGENCY MNGR

            FLOODING OF CITY STREETS IN CLINTON.

0850 PM     TSTM WND DMG     BOONVILLE               38.05N 87.27W
05/30/2004                   WARRICK            IN   TRAINED SPOTTER

            50-60 MPH WIND GUST. TREES DOWN WITH POWER OUTAGES.

0900 PM     HAIL             2 NE GRAND RIVERS       37.03N 88.21W
05/30/2004  0.75 INCH        LYON               KY   EMERGENCY MNGR

            REPORTED BETWEEN GRAND RIVERS AND KUTTAWA AND RELAYED BY
            MCCRACKEN DES.

0900 PM     TSTM WND DMG     ROCKPORT                37.88N 87.05W
05/30/2004                   SPENCER            IN   CO-OP OBSERVER

            LARGE LIMBS DOWN ON HIGHWAY 66 AT MAPLE STREET.

0900 PM     HAIL             MAYFIELD                36.74N 88.65W
05/30/2004  0.50 INCH        GRAVES             KY   NWS EMPLOYEE

0910 PM     TSTM WND DMG     ROCKPORT                37.88N 87.05W
05/30/2004                   SPENCER            IN   EMERGENCY MNGR

            TREES DOWN WITH POWER OUTAGES IN ROCKPORT AND ACROSS THE
            COUNTY. TREES ON FIRE IN DALE NEAR STRUCTURE.

0920 PM     TSTM WND DMG     5 SW MURRAY             36.56N 88.38W
05/30/2004                   CALLOWAY           KY   EMERGENCY MNGR

            TREES DOWN ACROSS ROADS BLOCKING TRAFFIC IN SOUTHWEST
            CALLOWAY COUNTY ALONG HIGHWAY 121.

&&

RJP
Special weather statement, May 30, 10:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1100 PM CDT SUN MAY 30 2004

KYZ009-012-017-021-022-310415-
CALLOWAY KY-CHRISTIAN KY-MUHLENBERG KY-TODD KY-TRIGG KY-
1100 PM CDT SUN MAY 30 2004

...TORNADO WATCH 343 HAS BEEN CANCELLED FOR PARTS OF WESTERN
KENTUCKY...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THREAT FOR
SEVERE WEATHER HAD PUSHED EASTWARD INTO SOUTH CENTRAL KENTUCKY.
THEREFORE...TORNADO WATCH NUMBER 343 HAS BEEN CANCELLED FOR
THE WESTERN KENTUCKY COUNTIES OF CALLOWAY...TRIGG...CHRISTIAN...TODD
AND MUHLENBERG.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Gibson

When
May 30, 10:10 PM CST to 11:30 PM CST
Where
Gibson County, Mackey
Reported by
LAW ENFORCEMENT
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399107.